MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE
Catalog Number AGH143391
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Registration number: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to known similar events, it was presumed that stress generated with wire manipulation in attempts to cross had likely contributed to the reported detachment of the subject guide wire.The applied stress would localize and therefore exceed the product design limit when the reshaped tip was being caught and restricted its movement by the cto.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi confianza pro 12 guide wire detached during a percutaneous peripheral intervention to treat a stenosis in left common iliac artery (cia), occlusion in the right cia, and chronic total occlusions (cto) in the left and right superficial femoral arteries (sfa).The event description was provided as below: operations performed: 1.U/s-guided bilateral cfa access, 2.Bilateral iliac artery pressure measurements, 3.Bilateral common iliac artery (cia) angioplasty, 4.Right cia stenting (7 x 59 vbx bes), 5.Left sfa recanalization, 6.Left sfa angioplasty and stenting (5 x 120 abbott supera stents x 2; overlapping in the sfa), 7.Attempted recanalization of rle sfa (unsuccessful), 8.Bilateral proglide perclose access closure (1 device per side).Implanted devices: 1.Gore vbx 7 mm x 59 mm balloon expandable stent in the right cia.2.Abbott supera 5 mm x 120 mm self-expandable stents x 2 in the left sfa.Description: bilateral femoral access performed to allow for aortic and iliac pressure measurements and treatment.Proceeded then with contralateral 7f sheath access, starting with treating the left leg first.Angioplasty of left sfa with 5 mm x 200 mm balloon and 6 x 80 mm balloons before placing 5 mm x 120 mm supera stents x 2 in the left sfa for left sfa occlusion.Moved to right side.Similar access with 7f sheath from the left side.Attempted to cross the r sfa cto, unsuccessful.Complications: tip of the 0.014 wire (0.5 cm long) remained in the patient's right sfa occlusion without concern for embolization or resulting arterial blockage.Otherwise, no complications.Per (b)(6) 2022 office visit, pt "now without pain with walking and with some bilateral abis and patent stents (right cia, left sfa) additional information was obtained on (b)(6) 2022 as follows: from dictation, bilateral cia stenosis (nearly occlusive on right) and bilateral sfa occlusions.Cto of left sfa.Calcium noted in cia stenosis.No report of force being applied against wire.Report from scrub tech is that wire was removed from body for reshaping.Wire reintroduced after reshaping, and that is when wire tip became dislodged.The procedure was completed as planned after this event.There is no indication that this event prolonged the procedure.There was no attempt to retrieve the wire tip.

Brand Name
CONFIANZA PRO 12
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key15171160
Report Number3003775027-2022-00089
Device Sequence Number20101860
Product Code DQX
UDI-Device Identifier04547327058162
UDI-Public(01)04547327058162(17)240831(10)210831A111
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberAGH143391
Device Lot Number210831A111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age64 YR
Patient SexMale
Patient Weight85 KG